MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023P
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 30 minutes into the dialysis treatment, the venous blood tube got disconnected from the venous limb of the catheter.The patient had a blood loss and the adapters were tightened by hands.It was also stated that resuscitation and blood transfusion were performed to resolve the issue as the medical intervention done to the patient.The treatment was not proceeded, nothing unusual was observed on the device prior to use, flushing was performed with saline 0.9%, and normal result was noted.There was no other product utilized with the device, there were no defects/damages found on the product where the leak was observed, the blood of the patient was not returned (the blood ran on the bed and floor), and there was no damage/defect to the catheter itself.The catheter was not repaired, tego was not utilized, octenisept non-alcoholic (alcohol free) was used as the cleaning agent on the device prior to use and to clean the adapters.The patient was now stable, can walk and speak.
 
Event or Problem Description
According to the reporter, 30 minutes into the dialysis treatment, the venous blood tube got disconnected from the venous limb of the catheter.The patient had a blood loss and the adapters were tighten by hands.It was also stated that resuscitation and blood transfusion (circa 1.200ml blood/ek`s) were performed to resolve the issue and as the medical intervention done to the patient.The patient was hospitalized from (b)(6) 2021 and was still there.The treatment was not proceeded, nothing unusual was observed on the device prior to use, flushing was performed with saline 0.9% and normal result was noted.There was no other product utilized with the device, there was no defects/damages found on the product where the leak was observed, the blood of the patient was not returned (the blood that ran on the bed and floor) and there was no damage/defect to the catheter itself.The catheter was not repaired, tego was not utilized, octenisept non-alcoholic (alcohol free) was used as the cleaning agent on the device prior to use and to clean the adapters.The patient was now stable, can walk and speak.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 30 minutes into the dialysis treatment, the venous blood tube got disconnected from the venous limb of the catheter.The patient had a blood loss and the adapters were tighten by hands.It was also stated that blood transfusion (circa 1.200ml blood / ek`s) was performed to resolve the issue and as the medical intervention done to the patient.The patient was hospitalized from (b)(6), 2021 and was still there.The treatment was not proceeded, nothing unusual was observed on the device prior to use, flushing was performed with saline 0.9% and normal result was noted.There was no other product utilized with the device, there was no defects/damages found on the product where the leak was observed, the blood of the patient was not returned (the blood that ran on the bed and floor) and there was no damage/defect to the catheter itself.The catheter was not repaired, tego was not uti lized, octenisept non-alcoholic (alcohol free) was used as the cleaning agent on the device prior to use and to clean the adapters.The patient was now stable, can walk and speak.
 
Additional Manufacturer Narrative
Additional information: a1, b2(added hospitalization), b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12340917
Report Number3009211636-2021-00219
Device Sequence Number3834165
Product Code MSD
UDI-Device Identifier10884521158504
UDI-Public10884521158504
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888541023P
Device Catalogue Number8888541023P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer08/30/2021
11/22/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/15/2021
12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age41 YR
Patient SexFemale